Jeffrey Lutgen

Jeff LutgenAssociate Professor
Department of Mathematics

562.907.4200, ext. 4459
jlutgen@whittier.edu
website

 

 

 

 

Academic History

B.A., California State University, Sacramento
M.S., Ph.D., University of Oregon

Academic Focus

  • Differential Geometry
  • Topology
  • Computer Science

Academic Interests

Higher-order flatness of differentiable manifolds, scientific computing, graph theory, open source software development

Recent Presentations

"Higher order flatness of some products and connected sums of smooth manifolds," Second International Conference of Applied Mathematics, Plovdiv, Bulgaria, August 2005

Publications

Lutgen, J., "A combinatorial proof an an alternating convolution identity for multichoose numbers," preprint, 2015

Sebanc, A., Guimond, A., and Lutgen, J., "Transactional Relationships Between Latinos’ Friendship Quality and Academic Achievement During the Transition to Middle School," Journal of Early Adolescence (2014), doi:10.1177/0272431614556347

Lutgen, J., "Higher order flatness of immersed manifolds,” Rocky Mountain Journal of Mathematics, 28, no. 2 (1998), 649-654

Lutgen, J., "Higher order flatness of lens spaces," Houston Journal of Mathematics, 22, no. 3 (1996), 511-532